zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Oscillation of linear Hamiltonian systems. (English) Zbl 1047.34030
The authors investigate oscillatory properties of the linear Hamiltonian system $$ x'=A(t)x+B(t)u,\quad u'=C(t)x-A^T(t)u, \tag{*} $$ where $A,B,C$ are $n\times n$-matrices with continuous entries for $t\in [t_0,\infty)$, $B,C$ are symmetric and the matrix $B$ is supposed to be positive definite. Using a transformation which preserves the oscillatory nature of transformed systems, system (*) is transformed into the “diagonal off” system $y'=\widetilde B(t)z$, $z'=-\widetilde C(t)y$ with $\widetilde B$ positive definite, hence this system is equivalent to the second-order vector-matrix Sturm-Liouville differential equation $$ (\widetilde B^{-1}(t)y')'+\widetilde C(t)y=0. \tag{**} $$ The main result of the paper is formulated under the assumption that the matrix $\widetilde B(t)-I$ is nonnegative definite ($I$ denotes the identity matrix). Under this assumption, system (**) is a Sturmian majorant of the system $y''+\widetilde C(t)y=0$. So, oscillation of the last system implies oscillation of (**) and hence, in turn, also of (*). From this point of view, the results of the paper are very close to those presented in the paper of {\it G. J. Butler, L. H. Erbe} and {\it A. B. Mingarelli} [Trans. Am. Math. Soc. 303, 263--282 (1987; Zbl 0648.34031)].

MSC:
34C10Qualitative theory of oscillations of ODE: zeros, disconjugacy and comparison theory
34A30Linear ODE and systems, general
WorldCat.org
Full Text: DOI
References:
[1] Coppel, W. A.: Disconjugacy, volume 220. Lecture notes in mathematics (1971)
[2] Kratz, W.: Quadratic fuctionals in variational analysis and control theory. (1995) · Zbl 0842.49001
[3] Butler, G. J.; Erbe, L. H.: Oscillation results for second order differential systems. SIAM J. Math. anal. 17, 19-29 (1986) · Zbl 0583.34027
[4] Butler, G. J.; Erbe, L. H.: Oscillation results for selfadjoint differential systems. J. math. Anal. appl. 115, 470-481 (1986) · Zbl 0588.34025
[5] Butler, G. J.; Erbe, L. H.; Mingarelli, A. B.: Riccati techniques and variational principles in oscillation theory for linear systems. Trans. amer. Math. soc. 303, 263-282 (1987) · Zbl 0648.34031
[6] Byers, R.; Harris, B. J.; Kwong, M. K.: Weighted means and oscillation conditions for second order matrix differential equations. J. differential equations 61, 164-177 (1986) · Zbl 0609.34042
[7] Erbe, L. H.; Kong, Q.; Ruan, S.: Kamenev type theorems for second order matrix differential systems. Proc. amer. Math. soc. 117, 957-962 (1993) · Zbl 0777.34024
[8] Hartman, P.: Self-adjoint, non-oscillatory systems of ordinary second order, linear differential equations. Duke math. J. 24, 25-36 (1957) · Zbl 0077.08701
[9] Hinton, D. B.; Lewis, R. T.: Oscillation theory for generalized second order differential equations. Rocky mountain J. Math. 10, 751-766 (1980) · Zbl 0485.34021
[10] Kwong, M. K.; Kaper, H. G.: Oscillation of two-dimensional linear second order differential systems. J. differential equations 56, 195-205 (1985) · Zbl 0571.34024
[11] Kwong, M. K.; Kaper, H. G.; Akiyama, K.; Mingarelli, A. B.: Oscillation of linear second-order differential systems. Proc. amer. Math. soc. 91, 85-91 (1984) · Zbl 0556.34026
[12] Meng, F.; Wang, J.; Zheng, Z.: A note on kamenev type theorems for second order matrix differential systems. Proc. amer. Math. soc. 126, 391-395 (1998) · Zbl 0891.34037
[13] Mingarelli, A. B.: On a conjecture for oscillation of second order ordinary differential systems. Proc. amer. Math. soc. 82, 593-598 (1981) · Zbl 0487.34030
[14] Parhi, N.; Praharaj, P.: Oscillation of linear second order matrix differential equations. J. math. Anal. appl. 221, 287-305 (1998) · Zbl 0910.34042
[15] Peterson, A.; Ridenhour, J.: Oscillation of second order linear matrix difference equations. J. differential equations 89, 69-88 (1991) · Zbl 0762.39005
[16] Reid, W. T.: Sturmian theory. (1980)